Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2012, 2:45 PM EDT for 4 counties in Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 22, 2012, 3:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Halifax County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:55 PM EDT | TSTM WND DMG | 3 W Mayfield, NC | TREE DOWN ON PERKINSON ROAD |
| Jun 22, 3:15 PM EDT | TSTM WND DMG | 4 S Danville City, NC | TREE DOWN ON SHADY GROVE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS51 KRNK 221845
SVRRNK
NCC033-157-VAC083-089-143-590-221945-
/O.NEW.KRNK.SV.W.0135.120622T1845Z-120622T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASWELL COUNTY IN NORTH CAROLINA...
CITY OF DANVILLE IN VIRGINIA...
EXTREME SOUTHWESTERN HALIFAX COUNTY IN VIRGINIA...
SOUTHEASTERN HENRY COUNTY IN VIRGINIA...
EXTREME SOUTHWESTERN PITTSYLVANIA COUNTY IN VIRGINIA...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
* UNTIL 345 PM EDT
* AT 242 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYFIELD...AND
MOVING EAST AT 15 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MAYFIELD...CASCADE AND RUFFIN AROUND 250 PM EDT.
PELHAM AROUND 305 PM EDT.
WESTOVER HILLS AND BETHEL AROUND 310 PM EDT.
GATEWOOD AND DANVILLE CITY AROUND 320 PM EDT.
PROVIDENCE AROUND 330 PM EDT.
DANVILLE AIRPORT AROUND 335 PM EDT.
RINGGOLD AROUND 340 PM EDT.
HAMER...MILTON AND BLANCH AROUND 345 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3661 7979 3676 7929 3655 7919 3642 7927
3642 7971
TIME...MOT...LOC 1842Z 269DEG 14KT 3656 7957
$$2 follow-up statements
029
WWUS51 KRNK 221907
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT FRI JUN 22 2012
VAC089-221955-
/O.CAN.KRNK.SV.W.0135.000000T0000Z-120622T1945Z/
HENRY VA-
307 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN HENRY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3642 7958 3666 7963 3676 7929 3655 7919
3642 7927
TIME...MOT...LOC 1907Z 269DEG 14KT 3656 7947
$$
NCC033-157-VAC083-143-590-221945-
/O.CON.KRNK.SV.W.0135.000000T0000Z-120622T1945Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-HALIFAX VA-
CITY OF DANVILLE VA-
307 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
EDT FOR
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL...
EXTREME SOUTHWESTERN PITTSYLVANIAEXTREME SOUTHWESTERN
HALIFAX COUNTY AND THE CITY OF DANVILLE...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTOVER HILLS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYFIELD... PROVIDENCE...
DANVILLE CITY... BLAIRS...
GATEWOOD... PELHAM...
DANVILLE AIRPORT... RINGGOLD...
WESTOVER HILLS... RUFFIN...
BETHEL... HAMER...
KEELING... MILTON...
BLANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...
TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3642 7958 3666 7963 3676 7929 3655 7919
3642 7927
TIME...MOT...LOC 1903Z 269DEG 14KT 3656 7947
$$413
WWUS51 KRNK 221936
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT FRI JUN 22 2012
VAC143-083-590-NCC157-033-221946-
/O.EXP.KRNK.SV.W.0135.000000T0000Z-120622T1945Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-HALIFAX VA-
CITY OF DANVILLE VA-
336 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL...
EXTREME SOUTHWESTERN PITTSYLVANIAEXTREME SOUTHWESTERN
HALIFAX COUNTY AND THE CITY OF DANVILLE WILL EXPIRE AT
345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE SEND YOUR REPORTS OF SEVERE WEATHER...INCLUDING REPORTS OF
LARGE HAIL...WIND DAMAGE TO STRUCTURES...OR FALLEN TREES OR LARGE
TREE LIMBS...TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
LAT...LON 3642 7958 3666 7963 3676 7929 3655 7919
3642 7927
TIME...MOT...LOC 1936Z 269DEG 14KT 3656 7947
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:53 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 10:53 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EDT FRI JUN 22 2012 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE SLIDING ACROSS THE AREA FROM THE WEST WILL CONTINUE THE THREAT FOR SHOWERS AND STORMS INTO THIS MORNING. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA THIS AFTERNOON BRINGING MORE IN THE WAY OF WIDESPREAD SHOWERS AND STORMS. HIGH PRESSURE WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT APPROACHES ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM EDT FRIDAY... LAST BIT SHOWERS FROM OVERNIGHT WAS MOVING THROUGH THE ALLEGHANY HIGHLANDS. NO CHANGES TO THE AFTERNOON FORECAST. AS OF 330 AM EDT FRIDAY... CLUSTERS OF CONVECTION CONTINUE TO LINGER EARLY THIS MORNING ASSOCIATED WITH LEFTOVER INSTABILITY PER 500-1000 J/KG MUCAPES AND DEEP MOISTURE IN PLACE UNDER A PASSING WEAK 5H VORT LOBE. MODELS GRNLY HAVING A TOUGH TIME DEPICTING THIS ACTIVITY ATTM WITH MOST SHOWING THINGS DRYING UP BY DAYBREAK WHICH APPEARS TOO QUICK. THUS WILL INIT WITH LINGERING CHANCE POPS ESPCLY WEST AND MORE CLOUDS GIVEN CANOPY OFF LATEST IR PICS. OTRW NOT A LOT OF CHANGE TO THE GOING FCST TODAY WITH THE UPSTREAM COLD FRONT PROGGED TO DIVE SE TO NEAR THE WESTERN SLOPES BY MIDDAY BEFORE BASICALLY JUMPING EAST TO THE RESIDUAL PIEDMONT LEE TROF THIS AFTERNOON. GUIDANCE SHOWING BEST UVV AHEAD OF THE FRONT ACROSS THE FAR WEST AND BLUE RIDGE INITIALLY...LIKELY WHERE THE CURRENT COVERAGE FADES...THEN MORE SO PIEDMONT AND POINTS EAST LATER ON WHERE BEST INSTABILITY AND THETA-E WILL RESIDE. JUST HOW ORGANIZED BANDS OF TSRA BECOME A BIT IFFY AS THE LOW LEVEL FLOW ALOFT TURNS WESTERLY WHILE WINDS ALOFT NOT ALL THAT IMPRESSIVE FOR SVR EXCEPT EAST WHERE SEEING MORE DRY AIR ALOFT. ALSO BEST SUPPORT WITH THE 5H TROF REMAINS TO THE NORTH WHILE INSTABILITY KEY GIVEN EARLY CLOUDS WEST. THUS PLAN TO KEEP LIKELY POPS GOING FOR THE MOST PART WESTERN HALF DESPITE PROGGED WEAKER INSTABILITY AND CHANCE SE WHERE OUTSIDE OF EARLY PULSE STORMS...THE MAIN AXIS MAY BE SLOW TO ARRIVE UNTIL LATE. HIGH TEMPS SHOULD BE A LITTLE COOLER ESPCLY WEST WHILE COULD STILL SOAR WELL INTO THE 90S PIEDMONT IF THE FRONT IS EVEN SLOWER. DID LOWER HIGHS A LITTLE WEST GIVEN A CLOUDY START AND EARLIER CONVECTIVE POTENTIAL. OTRW FOLLOWING MORE IN LINE WITH THE MET VALUES OUTSIDE OF THE FAR SE WHERE THE WARMER MAV LIKELY BETTER. FRONT SLIDES TO THE EAST THIS EVENING TAKING DEEP MOISTURE OUT OF THE AREA AFTER MIDNIGHT IF NOT SOONER. MAY NEED A PERIOD OF LIKELY POPS EAST PENDING AFTERNOON TRENDS OTRW HIGH CHANCE COVERAGE INTO THE EVENING TAPERING FROM WEST TO EAST BY MIDNIGHT. GRADUAL FILTERING OF DRY AIR IN FROM THE NW SHOULD ACT TO PRODUCE SLOW CLEARING OVERNIGHT WITH ONLY SOME LEFTOVER PATCHY FOG PER RESIDUAL MOISTURE. SHOULD BE A BIT MORE COMFORTABLE ESPCLY MOUNTAINS REGARDING LOWS AS THE 85H FRONT LOOKS TO CROSS THE REGION ALLOWING PERHAPS SOME 50S IN THE VALLEYS...WHILE THE EAST STAYS WARM/MUGGY WITH TEMPS IN THE MID/UPR 60S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM EDT FRIDAY... A COLD FRONT WILL MOVE SOUTHEAST OF OUR AREA AND STALL ACROSS THE CAROLINAS. HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BUILD SOUTH INTO OUR REGION BEHIND THE FRONT. DRIER AND LESS HUMID AIR WILL PUSH INTO OUR REGION. HIGH TEMPERATURES SATURDAY WILL RANGE FROM AROUND 80 IN THE MOUNTAINS TO THE LOWER 90S IN THE SOUTHEAST. AS THE HIGH MOVES EAST SATURDAY NIGHT AND SUNDAY...THERE IS ENOUGH LOW LEVEL SOUTHEAST FLOW AND INSTABILITY TO MAINTAIN THE LIGHT PROBABILITY OF PRECIPITATION ON SUNDAY...ESPECIALLY ALONG THE SOUTHERN BLUE RIDGE. LOW TEMPERATURES SATURDAY NIGHT WILL VARY FROM THE UPPER 50S IN THE WEST TO THE MID 60S IN THE SOUTHEAST. BLEND MOS FOR HIGHS ON SUNDAY WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE PIEDMONT. PLAYED LOWS SUNDAY NIGHT WARMER THAN SATURDAY NIGHT...FROM AROUND 60 IN THE MOUNTAINS TO THE UPPER 60S IN THE SOUTHEAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 115 PM EDT THURSDAY... MODELS IN GOOD AGREEMENT DRAGGING WEAK FRONT THROUGH THE APPALACHIAN REGION ON MONDAY AS THE NE US TROUGH DEEPENS IN RESPONSE TO OVERALL AMPLIFYING LONG WAVE PATTERN ACROSS NORTH AMERICA...WITH VERY STRONG RIDGE NEAR ROCKIES AND WESTERN PLAINS STATES. TRENDED POPS UPWARD FROM SLIGHT CHC INTO THE LOW CHC CATEGORY FOR MONDAY. AS THE TROUGH DEEPENS OVER THE NE US...THIS SHOULD BRING IN SOMEWHAT COOLER AND DRIER AIR MASS FOR MUCH OF THE REST OF THE WEEK...WITH SOME SIGNS OF THE PATTERN BREAKING DOWN SLOWLY TOWARD THE END OF NEXT WEEK. AS THE CENTRAL US RIDGE FLATTENS AND NE US TROUGH LIFTS AND WEAKENS SOMEWHAT...THIS COULD ALLOW SOME MOISTURE RETURN OR THE POSSIBILITY OF THE REMNANTS OF ORGANIZED CONVECTIVE SYSTEMS WELL TO SNEAK INTO THE WEST SLOPES OF APPALACHIANS IN NW FLOW...PERHAPS AS EARLY AS NEXT THURSDAY. GFS IS FASTER TO LIFT THIS TROUGH OUT SO LEANS MORE TOWARD THE RETURN MSTR IDEA WITH W OR SW FLOW...WHILE ECMWF HAS MORE NW FLOW BUT INDICATES A PRETTY GOOD S/WV HEADED TOWARDS US THURSDAY. THIS HAVE PUT IN A SLIGHT CHC POP STARTING WED NIGHT AND INTO THURS. FINALLY...KEEPING AN EYE ON POTENTIAL TROPICAL DEVELOPMENT IN THE GULF...AND MODELS OF COURSE HAVE A VARIETY IDEAS ABOUT HOW STRONGLY THIS WILL DEVELOP AND WHERE IT WILL ULTIMATELY TRACK. CONSENSUS IS THAT THIS WILL REMAIN TO OUR SOUTHEAST AS IT TRACKS ACROSS FLORIDA AND OUT INTO THE ATLANTIC...BUT SOME SOLNS SUGGEST STRONGER DEVELOPMENT IN THE GULF AND IMPACTING TX TO LA COASTLINES...WHICH COULD MEAN EVENTUALLY SOME OF THIS MOISTURE GETS INTO APPALACHIAN REGION...BUT THIS WOULD LIKELY BE BEYOND DAY 7...AND WOULD ALSO DEPEND ON SOME PROGRESSION OF THE LARGE SCALE PATTERN BY THEN. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... AS OF 635 AM EDT FRIDAY... SCATTERED CONVECTION CONTINUES OVER THE NW ATTM WITH MORE ISOLATED NATURE COVERAGE ELSW OVER THE MOUNTAINS. EXPECT SOME OF THIS TO LINGER INTO MID MORNING WITH SHRA/TSRA POSSIBLY AFFECTING KLWB/KBLF FOR THE MOST PART WHERE BRIEF MVFR/IFR IN RAIN POSSIBLE. OTRW STILL LOOKING FOR A GRADUAL EROSION OF THE CURRENT MID/LOW CLOUDS WITH THIS CANOPY MIXING OUT TO A BKN CU FIELD OVER THE MOUNTAINS BY MIDDAY...AND SCTD-BKN CU OUT EAST. THIS SHOULD ALLOW FOR A PERIOD OF VFR WEST OF THE BLUE RIDGE THIS MORNING ONCE PATCHY MVFR/IFR FOG FADES AND MAINLY VFR OUT EAST THRU EARLY OR MID AFTERNOON. STILL A BIT UNCERTAIN AS TO TIMING AND EXACT LOCATION OF RENEWED CONVECTION THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NW. MOST LATEST GUIDANCE TRENDING TOWARD ADDED SCTD COVERAGE ALONG THE BLUE RIDGE WITH A SECONDARY AREA AFFECTING THE WESTERN MOUNTAINS EARLY ON BEFORE THE MAJORITY OF THE SHRA/TSRA JUMP TOWARD KDAN/KLYH AND POINTS EAST LATE. THEREFORE KEPT SHRA IN THE TAF WITH VCTS AT ALL SITES BY EARLY AFTERNOON...THEN DIMINISHING TO MORE SHRA NATURE BEHIND THE FRONT BY THIS EVENING. EXPECT MOST RAINFALL TO TAPER DURING THE EVENING...WITH MVFR FOG FORMATION LIKELY AFTER SUNSET GIVEN MOISTURE AROUND AND CLEARING SKIES. HOWEVER WESTERLY WINDS WILL LIKELY CAUSE LOW CLOUDS TO BANK UP AGAINST THE WESTERN SLOPES RESULTING IN MVFR CONDITIONS AT KBLF AND/OR IFR IN FOG/LOW CLOUDS AT KLWB LATE TONIGHT AS WELL. ELSW THINKING MAINLY VFR AFTER MIDNIGHT WITH A RETURN OF MVFR IN FOG ACROSS THE EAST BY DAYBREAK SATURDAY. HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS. LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN OF SCATTERED SHOWERS AND STORMS. VFR THEN RETURNS UNDER HIGH PRESSURE ON TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...SK AVIATION...DS/JH/WP
Hazardous weather outlook, Jun 22, 12:49 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1249 PM EDT FRI JUN 22 2012 NCZ004>006-VAZ022>024-032>035-043>047-058-059-231100- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-231100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 10:14 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 AM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 E FOREST 37.36N 79.25W
06/21/2012 CITY OF LYNCHBURG VA TRAINED SPOTTER
MULTIPLE TREES DOWN OFF OF ENTERPRISE DRIVE.
&&
FISHERLocal storm report, Jun 22, 10:19 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 ENE PRINCETON 37.39N 81.05W
06/21/2012 MERCER WV DEPT OF HIGHWAYS
TREE DOWN EADS MILL ROAD NEAR MELROSE SQUARE
0747 PM TSTM WND DMG 5 SSW CAMP CREEK 37.42N 81.14W
06/21/2012 MERCER WV DEPT OF HIGHWAYS
TREE DOWN ON US 19 BETWEEN SPANISHBURG AND KEGLEY
&&
FISHERSpecial weather statement, Jun 22, 12:32 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 PM EDT FRI JUN 22 2012
NCZ018-019-221730-
WATAUGA NC-WILKES NC-
1232 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHEASTERN WATAUGA AND WESTERN WILKES COUNTIES UNTIL 130 PM EDT...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MAPLE SPRINGS...OR 7 MILES
SOUTHEAST OF DEEP GAP...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MAPLE SPRINGS AND SUMMIT AROUND 1235 PM EDT.
DARBY AROUND 115 PM EDT.
ELKVILLE AROUND 130 PM EDT.
LAT...LON 3608 8142 3608 8145 3609 8145 3609 8147
3610 8150 3610 8151 3612 8154 3611 8158
3613 8163 3622 8150 3635 8123 3619 8101
3606 8139
TIME...MOT...LOC 1630Z 338DEG 3KT 3618 8141
SKSpecial weather statement, Jun 22, 12:43 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1243 PM EDT FRI JUN 22 2012 NCZ004-VAZ032-221715- STOKES NC-PATRICK VA- 1243 PM EDT FRI JUN 22 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL STOKES AND SOUTHEASTERN PATRICK COUNTIES UNTIL 115 PM EDT... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUART. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STRONG THUNDERSTORM WILL BE NEAR... STUART AROUND 1250 PM EDT. CRITZ AROUND 115 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3664 8038 3677 8023 3666 8006 3654 8020 TIME...MOT...LOC 1638Z 313DEG 2KT 3666 8025 AS
Special weather statement, Jun 22, 1:38 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 138 PM EDT FRI JUN 22 2012 NCZ003>005-VAZ032>034-043-044-221830- STOKES NC-SURRY NC-ROCKINGHAM NC-FRANKLIN VA-PATRICK VA- PITTSYLVANIA VA-BEDFORD VA-HENRY VA- 138 PM EDT FRI JUN 22 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTHWESTERN STOKES...EASTERN SURRY... NORTHWESTERN ROCKINGHAM...SOUTHEASTERN FRANKLIN...SOUTHEASTERN PATRICK...CENTRAL PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND HENRY COUNTIES UNTIL 230 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAGO TO ARARAT...OR ALONG A LINE EXTENDING FROM PENHOOK TO 7 MILES WEST OF STUART...AND MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH IS EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3632 8058 3664 8048 3701 7948 3676 7917 TIME...MOT...LOC 1734Z 15DEG 6KT 3692 7959 3662 8042 AS
Local storm report, Jun 22, 1:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 6 SSE MC GRADY 36.26N 81.20W
06/22/2012 WILKES NC 911 CALL CENTER
MULTIPLE TREES DOWN ON HIGHWAY 18
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:23 PM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| Jun 21, 10:59 PM EDT | Special Weather Statement | RNK | Bath | 46 min |
| Jun 22, 12:43 PM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| Jun 22, 1:38 PM EDT | Special Weather Statement | RNK | Henry, Patrick, Pittsylvania, City of Martinsville | 52 min |
| Jun 22, 1:55 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 55 min |
| Jun 22, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 62 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 50 min |
| Jun 22, 3:10 PM EDT | Special Weather Statement | RNK | Charlotte | 20 min |
| Jun 22, 3:41 PM EDT | Special Weather Statement | RNK | Charlotte | 34 min |
| Jun 22, 4:02 PM EDT | Special Weather Statement | RNK | Halifax | 43 min |
| Jun 22, 4:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Jun 22, 4:34 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 41 min |
| Jun 22, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Jun 22, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 42 min |
| Jun 22, 5:12 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt | 48 min |
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 66 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 63 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 65 min |
| Jun 22, 12:32 PM EDT | Special Weather Statement | RNK | Wilkes | 58 min |
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 61 min |
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 73 min |
| Jun 22, 6:39 PM EDT | Special Weather Statement | RNK | Watauga | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.